What causes insomnia and difficulty in breathing while on Sulfamethoxazole and Trimethoprim?

default
Posted on Mon, 7 Nov 2016 in Urinary and Bladder Problems
Question: I am 72 and prescribed sulfamethoxazole for uti. 800-80. Have insomnia and hard to get deep breath. Also dizzy. Is it too strong
doctor
Answered by Dr. P. T. Patil 43 minutes later
Brief Answer:
Insomnia and difficulty in breathing can not be due to medicine .

Detailed Answer:
Hello
Thanks for query .
You have been prescribed combination of Sulphamethoxazole and Trimthoprim for UTI and facing problems of insomnia and difficulty in breathing .

The dose of the medication that have been prescribed is optimal dose of the medicine for adult and can not be a cause for your symptoms .

The symptoms are mostly due to part of the illness itself or due to anxiety..

Taking Alprazolam in small doses may help to get sound sleep .

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you .
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10152 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Sulphamethoxazole

doctor1 MD

Hello Doctor, I am writing you again that i have been on Trimethoprim-Sulphamethoxazole(160-800 mg) twice daily since one week. Please guide me...

doctor1 MD

Hello Doctor, I am 30 years old and got detected with Prostatic inflammation and urologist doctor prescribed me with CIPRO for one month (250mg...

doctor1 MD

I have a moderately severe acne and skin condition that is chronic and I have been struggling with it for 10 years or more now. In the beginning, I...

Get personalised answers from verified doctor in minutes across 80+ specialties

196 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2